Alert archive / New Mexico / Red Flag Warnings in 2022
Red Flag Warning 49, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 27, 2022, 1:38 AM MDT for 12 counties in New Mexico. It took effect at May 28, 2022, 11:00 AM MDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2022, 1:38 AM MDT (07:38 UTC)
- In effect from
- May 28, 2022, 11:00 AM MDT
- Expired
- May 28, 2022, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 12:46 PM MDT | NON-TSTM WND GST 60 | 6 E Storrie Lake State, NM | ASOS STATION KLVS LAS VEGAS MUNI AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6238 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
996 WWUS85 KABQ 270738 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 138 AM MDT Fri May 27 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY FOR ALL AREAS DUE TO STRONG WINDS, VERY LOW HUMIDITY, WELL ABOVE NORMAL TEMPERATURES AND AN UNSTABLE AIRMASS... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR ALL AREAS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS... .Increasing southwest winds combined with above normal warmth, and an extremely dry and unstable air mass will lead to critical fire weather conditions across all of northern and central New Mexico Saturday. A significant fire growing pattern will continue Sunday and Memorial Day as winds strengthen further with extreme dryness, well above normal temperatures, and poor overnight humidity recoveries. NMZ101>109-272130- /O.UPG.KABQ.FW.A.0048.220528T1700Z-220529T0300Z/ /O.NEW.KABQ.FW.W.0049.220528T1700Z-220529T0300Z/ /O.NEW.KABQ.FW.A.0049.220529T1600Z-220530T0400Z/ Northwest Plateau-North Central Mountains-Northeast Highlands- Northeast Plains-Northwest Highlands-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains-East Central Plains- West Central Highlands- 138 AM MDT Fri May 27 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 9 PM MDT Saturday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Sunday morning through Sunday evening. * AREA AND TIMING...Northwest Plateau, Northwest and West Central Highlands, Middle Rio Grande Valley, North Central and Sandia, Manzano and Gallinas Mountains, Northeast Highlands, Northeast and East Central Plains from 11 AM to 9 PM MDT Saturday and again from Sunday morning through Sunday evening. * 20 FOOT WINDS...Southwest 20 to 25 mph with gusts to around 40 mph Saturday. Southwest 25 to 35 mph with gusts to around 50 mph Sunday. * RELATIVE HUMIDITY...4 to 9 percent Saturday. Ten to 15 hours of single digit humidity is likely for most areas between the Continental Divide and the Pecos Valley with 7 to 10 hours elsewhere on Saturday. Five to 15 percent Sunday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$
4 follow-up statements
616 WWUS85 KABQ 272035 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 235 PM MDT Fri May 27 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY FOR ALL AREAS DUE TO STRONG WINDS, VERY LOW HUMIDITY, WELL ABOVE NORMAL TEMPERATURES AND AN UNSTABLE AIRMASS... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT SUNDAY FOR ALL AREAS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS... .Increasing southwest winds combined with above normal warmth, and an extremely dry and unstable airmass will lead to widespread critical to locally extreme fire weather conditions across all of northern and central New Mexico Saturday and Sunday. Overnight humidity recoveries will be poor in many areas, allowing elevated critical fire weather conditions to persist Saturday night. NMZ101>109-281300- /O.UPG.KABQ.FW.A.0049.220529T1600Z-220530T0400Z/ /O.NEW.KABQ.FW.W.0050.220529T1500Z-220530T0400Z/ /O.CON.KABQ.FW.W.0049.220528T1700Z-220529T0300Z/ Northwest Plateau-North Central Mountains-Northeast Highlands- Northeast Plains-Northwest Highlands-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains-East Central Plains- West Central Highlands- 235 PM MDT Fri May 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT SUNDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 9 AM to 10 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northwest Plateau, Northwest and West Central Highlands, Middle Rio Grande Valley, North Central and Sandia, Manzano and Gallinas Mountains, Northeast Highlands, Northeast and East Central Plains from 11 AM to 9 PM MDT Saturday and from 9 AM to 10 PM MDT Sunday. * 20 FOOT WINDS...Southwest 25 to 30 mph with gusts to between 40 and 50 mph Saturday and Sunday. * RELATIVE HUMIDITY...4 to 9 percent Saturday. Single digit humidity values will occur for 8 to 14 hours in many areas on Saturday. Minimum humidity will fall to between 6 and 12 percent in all areas on Sunday. * IMPACTS...Any fires that develop will likely spread rapidly and will be hard to control. Long range spotting and extreme fire behavior will be possible. Outdoor burning should not be done. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
633 WWUS85 KABQ 280810 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 210 AM MDT Sat May 28 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY FOR ALL AREAS DUE TO STRONG WINDS, VERY LOW HUMIDITY, WELL ABOVE NORMAL TEMPERATURES AND AN UNSTABLE AIRMASS... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT SUNDAY FOR ALL AREAS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR ALL AREAS EXCEPT THE NORTHWEST PLATEAU DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS... .Increasing southwest winds combined with above normal warmth, and an extremely dry and unstable airmass will lead to widespread critical to locally extreme fire weather conditions across all of northern and central New Mexico today and Sunday. Overnight humidity recoveries will be poor in many areas, allowing elevated critical fire weather conditions to persist tonight. Strong winds will return Memorial Day over eastern and southern New Mexico while temperatures will be cooler over the west. NMZ102>109-282130- /O.NEW.KABQ.FW.A.0050.220530T1700Z-220531T0300Z/ /O.CON.KABQ.FW.W.0049.220528T1700Z-220529T0300Z/ /O.CON.KABQ.FW.W.0050.220529T1500Z-220530T0400Z/ North Central Mountains-Northeast Highlands-Northeast Plains- Northwest Highlands-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains-East Central Plains- West Central Highlands- 210 AM MDT Sat May 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Monday morning through Monday evening. * AREA AND TIMING...Northwest and West Central Highlands, Middle Rio Grande Valley, North Central and Sandia, Manzano and Gallinas Mountains, Northeast Highlands, Northeast and East Central Plains from 11 AM to 9 PM MDT today, from 9 AM to 10 PM MDT Sunday and from Monday morning through Monday evening. * 20 FOOT WINDS...Southwest 25 to 30 mph with gusts to between 40 and 50 mph today, Sunday and Memorial Day. * RELATIVE HUMIDITY...4 to 9 percent today. Single digit humidity values will occur for 8 to 14 hours over the majority of the region today. Minimum humidity will fall to between 6 and 15 percent Sunday and Memorial Day. * IMPACTS...Any fires that develop will likely spread rapidly and will be hard to control. Long range spotting and extreme fire behavior will be possible. Outdoor burning should not be done. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ101-282130- /O.CON.KABQ.FW.W.0049.220528T1700Z-220529T0300Z/ /O.CON.KABQ.FW.W.0050.220529T1500Z-220530T0400Z/ Northwest Plateau- 210 AM MDT Sat May 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT SUNDAY... * AREA AND TIMING...Northwest Plateau from 11 AM to 9 PM MDT today and from 9 AM to 10 PM MDT Sunday. * 20 FOOT WINDS...Southwest 25 to 30 mph with gusts to between 40 and 50 mph today and Sunday. * RELATIVE HUMIDITY...4 to 9 percent today. Single digit humidity values will occur for 8 to 12 hours today. Minimum humidity will range between 8 and 15 percent Sunday. * IMPACTS...Any fires that develop will likely spread rapidly and will be hard to control. Long range spotting and extreme fire behavior will be possible. Outdoor burning should not be done. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
757 WWUS85 KABQ 281553 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 953 AM MDT Sat May 28 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY FOR ALL AREAS DUE TO STRONG WINDS, VERY LOW HUMIDITY, WELL ABOVE NORMAL TEMPERATURES AND AN UNSTABLE AIRMASS... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT SUNDAY FOR ALL AREAS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR ALL AREAS EXCEPT THE NORTHWEST PLATEAU DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS... .Increasing southwest winds combined with above normal warmth, and an extremely dry and unstable airmass will lead to widespread critical to locally extreme fire weather conditions across all of northern and central New Mexico today and Sunday. Overnight humidity recoveries will be poor in many areas along with only small decreases in wind speeds, allowing elevated to critical fire weather conditions to persist tonight. Strong winds will return Memorial Day over eastern and southern New Mexico while temperatures will be cooler over the west. NMZ102>109-290300- /O.CON.KABQ.FW.W.0049.220528T1700Z-220529T0300Z/ /O.CON.KABQ.FW.W.0050.220529T1500Z-220530T0400Z/ /O.CON.KABQ.FW.A.0050.220530T1700Z-220531T0300Z/ North Central Mountains-Northeast Highlands-Northeast Plains- Northwest Highlands-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains-East Central Plains- West Central Highlands- 953 AM MDT Sat May 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * AREA AND TIMING...Northwest and West Central Highlands, Middle Rio Grande Valley, North Central and Sandia, Manzano and Gallinas Mountains, Northeast Highlands, Northeast and East Central Plains from 11 AM to 9 PM MDT today, from 9 AM to 10 PM MDT Sunday and from Monday morning through Monday evening. * 20 FOOT WINDS...Southwest 25 to 30 mph with gusts to between 40 and 50 mph today, Sunday and Memorial Day. * RELATIVE HUMIDITY...4 to 9 percent today. Single digit humidity values will occur for 8 to 14 hours over the majority of the region today. Minimum humidity will fall to between 6 and 15 percent Sunday and Memorial Day. * IMPACTS...Any fires that develop will likely spread rapidly and will be hard to control. Long range spotting and extreme fire behavior will be possible. Outdoor burning should not be done. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ101-290300- /O.CON.KABQ.FW.W.0049.220528T1700Z-220529T0300Z/ /O.CON.KABQ.FW.W.0050.220529T1500Z-220530T0400Z/ Northwest Plateau- 953 AM MDT Sat May 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT SUNDAY... * AREA AND TIMING...Northwest Plateau from 11 AM to 9 PM MDT today and from 9 AM to 10 PM MDT Sunday. * 20 FOOT WINDS...Southwest 25 to 30 mph with gusts to between 40 and 50 mph today and Sunday. * RELATIVE HUMIDITY...4 to 9 percent today. Single digit humidity values will occur for 8 to 12 hours today. Minimum humidity will range between 8 and 15 percent Sunday. * IMPACTS...Any fires that develop will likely spread rapidly and will be hard to control. Long range spotting and extreme fire behavior will be possible. Outdoor burning should not be done. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
732 WWUS85 KABQ 290250 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 850 PM MDT Sat May 28 2022 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT SUNDAY FOR ALL AREAS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR ALL AREAS EXCEPT THE NORTHWEST PLATEAU DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS... .Strong southwest winds combined with above normal warmth, and an extremely dry and unstable airmass will lead to widespread critical to locally extreme fire weather conditions across all of northern and central New Mexico Sunday. Overnight humidity recoveries will be poor in many areas while winds stay locally strong, allowing localized elevated to critical fire weather conditions to persist tonight and again Sunday night. Strong winds will return Memorial Day over eastern and southern New Mexico while temperatures will be cooler over the west. NMZ102>109-291300- /O.EXP.KABQ.FW.W.0049.000000T0000Z-220529T0300Z/ /O.CON.KABQ.FW.W.0050.220529T1500Z-220530T0400Z/ /O.CON.KABQ.FW.A.0050.220530T1700Z-220531T0300Z/ North Central Mountains-Northeast Highlands-Northeast Plains- Northwest Highlands-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains-East Central Plains- West Central Highlands- 850 PM MDT Sat May 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... * AREA AND TIMING...Northwest and West Central Highlands, Middle Rio Grande Valley, North Central and Sandia, Manzano and Gallinas Mountains, Northeast Highlands, Northeast and East Central Plains from 9 AM to 10 PM MDT Sunday and from Monday morning through Monday evening. * 20 FOOT WINDS...Southwest 25 to 30 mph with gusts to between 40 and 50 mph Sunday and Memorial Day. * RELATIVE HUMIDITY...Minimum humidity will fall to between 6 and 15 percent Sunday and Memorial Day. * IMPACTS...Any fires that develop will likely spread rapidly and will be hard to control. Long range spotting and extreme fire behavior will be possible. Outdoor burning should not be done. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ101-291300- /O.EXP.KABQ.FW.W.0049.000000T0000Z-220529T0300Z/ /O.CON.KABQ.FW.W.0050.220529T1500Z-220530T0400Z/ Northwest Plateau- 850 PM MDT Sat May 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT SUNDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... * AREA AND TIMING...Northwest Plateau from 9 AM to 10 PM MDT Sunday. * 20 FOOT WINDS...Southwest 25 to 30 mph with gusts to between 40 and 50 mph Sunday. * RELATIVE HUMIDITY...Minimum humidity will range between 8 and 15 percent Sunday. * IMPACTS...Any fires that develop will likely spread rapidly and will be hard to control. Long range spotting and extreme fire behavior will be possible. Outdoor burning should not be done. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 26, 11:30 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 26, 11:30 PM MDT, 2 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1130 PM MDT Thu May 26 2022 .AVIATION... 06Z TAF CYCLE Upper ridge over NM with sfc lee trough developing. Swly winds gusting to around 30kt aft 18Z along the central mt chain. High based cumulus to develop over the higher terrain aft 18Z as well as along far ern NM with potential for wdly sct virga and isold tstms with gusty variable winds to around 45kt and bldu. && .PREV DISCUSSION...306 PM MDT Thu May 26 2022... .SYNOPSIS... Near record to record heat arrives Friday with increasing southwesterly winds injecting the next round of critical fire weather Saturday and through the Memorial Day weekend. Windy weather with potential for blowing dust will be the rule each afternoon through Tuesday. The risk of critical fire weather is particular high this holiday weekend given the dry, warm, and high wind potential. Highs will generally trend down, remaining above normal until Sunday, falling below normal for western areas. This cooling trend continues into next week as winds also subside by Wednesday. This will usher in a new weather pattern bringing increased moisture from the Great Plains as far as the Rio Grande Valley by Thursday. There will be a corresponding rise in chances for afternoon thunderstorms for areas along and east of the Rio Grande Valley as a result. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)... A ridge of high pressure will finish crossing the forecast area from the west over the next 36 hours with record and near record warmth expected Friday afternoon. We expect to mix to 500 mb in most places Friday afternoon, with gusty southwest winds areawide. A disturbance crossing the central Rockies may provide enough mid level moisture and instability to trigger isolated and gusty virga showers late Friday afternoon from the east slopes of the west central mountains northeastward to the central and northern mountains, then onto the northeast plains as well in the early evening. There could even be a few claps of thunder along the CO border. There is some concern about modest to potentially moderate smoke making it's way northeastward from the Black and Bear Trap Fires over the Albuquerque and Santa Fe areas late tonight. The HRRR has been consistently showing this, and 700 mb winds out of the SSW over those fires on the GFS20 suggest the HRRR may be onto something. The current Air Quality Advisory does not include these metro areas, but may be expanded (especially to ABQ) if needed. LONG TERM...(SATURDAY THROUGH THURSDAY)... A very active and persistently windy weather pattern still looks to take hold this weekend for the Long Term period, unfortunately. The suite of global models shows a deepening troughing pattern developing over the western CONUS with a closed low moving ashore the PacNW Saturday. This sets up strengthening southwest winds aloft over New Mexico. H7 winds of 35-45kts look to easily mix to the surface, coupled with a lee surface trough over east-central CO bringing windy weather area wide and perhaps some patchy blowing dust during the afternoon. Thanks to the position of the lee surface trough, the strong winds likely reaching advisory level look to focus through the Sangre de Cristo Mountains and northeastern highlands from Las Vegas to Raton. Highs will be near record for many central and eastern locales. The flow aloft strengthens further Sunday with a similar setup. Advisory level wind speeds look to be more widespread however. Pressure heights also begin falling with a corresponding dip in high temperatures. Monday, Memorial Day, looks to be the peak wind event of the forecast period. First, there is potential for mountain wave activity to reach the northern mountains Sunday night into Monday morning. Numerical model cross-sections show some mountain wave signatures over the Sangre de Cristo Mountains during this time, however confidence is rather low. Decoupling of surface winds looks to be slow to occur Sunday night, and the southwest orientation of the winds across the N-S orientation of the Sangre de Cristo’s doesn’t favor a high confidence mountain wave forecast. Nevertheless, ridge tops and higher elevations do look to remain windy through Sunday night. Thereafter, models depict varying solutions of a vort-max rounding an upper low over the Great Basin area during the day Monday. This will further strengthen southwest flow over New Mexico. Area wide near advisory level winds look likely, with the strongest winds focused through the northeastern plains where the sharpest surface pressure gradient will lay. High wind potential does exist for Monday in this area. The extended period continues to show hope on the horizon for Wednesday and now Thursday with the aforementioned upper low quickly ejecting over the northern Great Plains. It sends down a backdoor cold front through eastern NM Wednesday in its wake, cooling the eastern plains with a nice influx of low level moisture. Afternoon thunderstorm activity looks favored Wednesday afternoon, with outflow from these storms kicking moisture further west into the central valley areas for Thursday. This will finally bring chances for afternoon thunderstorm activity into the Rio Grande Valley, and maybe Albuquerque ends its long streak of days without measurable precipitation. 44/24 && .FIRE WEATHER... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR ALL AREAS DUE TO STRONG WINDS, LOW HUMIDITIES AND AN UNSTABLE AIRMASS... ...WIDESPREAD CRITICAL CONDITIONS POSSIBLE SUNDAY THROUGH TUESDAY... A ridge of high pressure will finish crossing the forecast area on Friday with record and near record high temperatures. Southwest winds will become gusty areawide as the atmosphere mixes to around 18K feet. Locally breezy and locally critical fire weather conditions are expected from the north central mountains southeastward across the east central plains Friday afternoon, with the most favored locations in the mountains along the CO border, and at lower elevations from Las Vegas to around Clines Corners and Clovis. In addition, CAMs suggest a disturbance crossing the central Rockies may interject enough mid level moisture for isolated gusty and high based virga showers late Friday afternoon and early evening. The greatest consensus appears to be over the Sangre de Cristo Mountains, with some models suggesting the convection could occur as far southwest as the central and west central mountains in the late afternoon, and as far northeast as Union County in the early evening. There may even be a few claps of thunder mainly in the mountains near the CO border. A fire growing pattern will develop Saturday through Tuesday as a broad low pressure system moves over the western US steering the polar jet stream gradually closer to, and eventually over, northern NM. Stout surface troughs will also regenerate each day in the lee of the southern Rockies. As a result, widespread critical fire weather condtions are expected daily. Southwest winds look to gust from 35-45 mph Saturday, then from 40-50 mph Sunday and 40-55 mph Monday. Winds look to weaken a notch on Tuesday, while remaining strong enough for a lingering round of critical fire weather conditions along and east of the central mountain chain. Temperatures will begin to cool near normal over western areas on Sunday, with highs a few to 7 degrees below normal mainly west of the Rio Grande Monday. Meanwhile, poor humidity recoveries are forecast over all areas except Curry and Roosevelt Counties Friday night, areawide Saturday night, and along and east of the central mountain chain Sunday night. A gusty and moist backdoor cold front is then forecast to dive southwestward through eastern then central areas Tuesday night and Wednesday with a chance for thunderstorms, potentially wetting rain, and relief from the heat. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday morning through Saturday evening for the following zones... NMZ101>109. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:38 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 13 hr |
| May 27, 2:20 PM MDT | Wind Advisory | ABQ | Bernalillo, Catron, Cibola, Colfax, De Baca, Guadalupe and 15 more | 30 hr |
| May 27, 2:35 PM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 55 hr |
| May 27, 4:43 PM MDT | Special Weather Statement | ABQ | Bernalillo, Valencia | 62 min |
| May 27, 5:47 PM MDT | Special Weather Statement | ABQ | Bernalillo, Valencia | 58 min |
Nearby
Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.